Farkas, A. and Coker, Susan J. (2003) Prevention of clofilium-induced torsade de pointes by prostaglandin E2 does not involve ATP-dependent k+ channels. European Journal of Pharmacology, 472 (3). pp. 189-196. ISSN 0014-2999Full text not available in this repository. (Request a copy from the Strathclyde author)
Drugs that prolong the QT interval can trigger the life-threatening arrhythmia, torsade de pointes, but there is a poor correlation between the extent of QT prolongation and the occurrence of torsade de pointes. The clinical status of a patient may modify the arrhythmogenicity of drugs; thus, we have investigated whether a mediator of fever and inflammation, prostaglandin E2, alters the proarrhythmic effects of clofilium. In pentobarbitone-anaesthetized, open-chest, α-adrenoceptor-stimulated rabbits, prostaglandin E2 0.28, 0.84 and 2.80 nmol kg−1 min−1, infused into the left ventricle, reduced the incidence of torsade de pointes from 50% in controls to 20%, 20% and 0%, respectively (n=10 per group). Pretreatment with glibenclamide (10 μmol kg−1) did not alter the antiarrhythmic effect of prostaglandin E2 (2.80 nmol kg−1 min−1). These results indicate that prostaglandin E2 prevents drug-induced torsade de pointes and that this action of prostaglandin E2 is not mediated via opening of ATP-dependent K+ channels (KATP).
|Keywords:||torsade de pointes, proarrhythmia, QT prolongation, prostaglandin E2, K+ channel, ATP-dependent , Pharmacy and materia medica, Pharmacology|
|Subjects:||Medicine > Pharmacy and materia medica|
|Department:||Faculty of Science > Strathclyde Institute of Pharmacy and Biomedical Sciences|
|Depositing user:||Pure Administrator|
|Date Deposited:||28 Feb 2012 16:23|
|Last modified:||29 Apr 2016 08:56|